Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 47, NWS Tallahassee, FL

June 6, 2016Dixie County, Levy County, Florida

NWS Tallahassee, FL issued this river flood warning at Jun 6, 2016, 10:59 AM EDT for Dixie County, Levy County, Florida. It took effect at Jun 6, 2016, 6:34 PM EDT. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Jun 6, 2016, 10:59 AM EDT (14:59 UTC)
In effect from
Jun 6, 2016, 6:34 PM EDT
Expired
Jun 7, 2016, 2:24 PM EDT
In force
20 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Dixie County, FL, Levy County, FL

The radar

The Tallahassee radar (KTLH), 166 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwannee River at Fowlers Bluff (in NAVD88) (FWBF1). The gauge peaked at 4.28 ft at Jun 6, 2016, 7:00 PM EDT.

actionminormoderate0246806/0606/0706/08
Action stage
3.5 ft
Minor stage
5 ft
Moderate stage
7.5 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02323590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

294 
WGUS42 KTAE 061459
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1059 AM EDT MON JUN 6 2016

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Suwannee River at Fowler Bluff (CR 347) affecting Dixie and Levy 
  Counties



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-075-071459-
/O.NEW.KTAE.FL.W.0047.160606T2234Z-160607T1824Z/
/FWBF1.1.ER.160606T2234Z.160607T0000Z.160607T1224Z.NO/
1059 AM EDT MON JUN 6 2016

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Suwannee River at Fowler Bluff (CR 347).
* From this evening, or until the warning is cancelled.
* At 10:15 AM Monday the stage was 3.0 feet.
* Minor flooding is forecast.
* Flood stage is 5.5 feet.
* Forecast: Rise above flood stage by this evening and continue to 
  rise to near 6.4 feet by this evening. The river will fall below 
  flood stage by tomorrow morning.
* Impact: At 7.0 feet: Water will enter many of the houses not built 
  on stilts. Many homes cut off due to water over the road.

&&

LAT...LON 2945 8304 2934 8316 2931 8315 2930 8310 2936 8302 2944 8298


$$
1 follow-up statement
395 
WGUS82 KTAE 070136
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
936 PM EDT MON JUN 6 2016

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Suwannee River at Fowler Bluff (CR 347) affecting Dixie and Levy 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-075-070206-
/O.CAN.KTAE.FL.W.0047.000000T0000Z-160607T1824Z/
/FWBF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
936 PM EDT MON JUN 6 2016

The Flood Warning is cancelled for
  the Suwannee River at Fowler Bluff (CR 347).
* At  9:15 PM Monday the stage was 4.1 feet.
* Flood stage is 5.5 feet.
* Forecast: The river crested below flood stage at 4.3 feet.

&&

LAT...LON 2945 8304 2934 8316 2931 8315 2930 8310 2936 8302 2944 8298


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jun 6, 5:48 AM EDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 6, 5:48 AM EDT, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
548 AM EDT MON JUN 6 2016

...Tropical Storm Colin to Bring Impacts to the Area Today and
This Evening...

.DISCUSSION...

[UPDATED ON 5 AM ADVISORY CYCLE] Tropical Storm Colin formed
yesterday over the southern Gulf of Mexico, and per NHC became
the earliest 3rd tropical storm of the season in the Atlantic
basin records. We have updated the discussion below based on the
latest information, and it will be focused on the main impacts and
key messages associated with Colin in our local area. For more
detailed information, please see the HLSTAE or TCVTAE products.

***** KEY MESSAGES *****

  1. The primary impacts in our area are expected to be related
     to flooding, both due to localized heavy rainfall and storm
     surge along the Apalachee Bay coastline. Any tropical storm
     force winds should be largely confined to the Gulf of Mexico
     and immediate coastal land locations.

  2. Isolated very high rainfall totals - over 6 inches in a
     relatively short period of time - may lead to localized
     flash flooding, particularly in urban areas. It is difficult
     to pinpoint the exact areas this would occur, but the best
     chances will be in our Florida and Georgia zones.

  3. Several feet of storm surge inundation is expected along
     parts of the Apalachee Bay coastline on Monday afternoon
     during the high tide cycle. Interests along Apalachee Bay,
     especially on Wakulla, Jefferson, Taylor, and Dixie County
     coasts, should prepare for inundation on the higher end of
     current forecasts (3-4 feet).

***** FORECAST ANALYSIS *****

Colin remains a sheared and highly asymmetric system, with the
vast majority of the wind and rainfall situated in the eastern
semicircle. These situations can lead to greater forecast track
uncertainty (even if the model guidance is tightly clustered), as
low-level centers can reform underneath larger convective bursts.
The 5 AM NHC discussion noted that two different low-level centers
had recently been sampled by Hurricane Hunters aircraft.

The main change with this advisory cycle was to expand the Flood
Watch to the north and west of the existing area. Latest radar
loops show a band of enhanced rainfall rates already developing
from Panama City, to Bainbridge, to Tifton. Some model guidance
shows a band of heavy rain in this same corridor today, and out of
deference to those solutions (and the current radar trends), the
Flood Watch was expanded. High resolution models continue to
depict hourly rainfall rates peaking at 2-4"/hr in areas of slow-
moving or training convection later today. Several observation
sites this morning have already picked up around 0.4" rain in only
10-15 minutes with some of the first rain bands. The 06Z
Tallahassee sounding had a PWAT of 2.25" and a very high freezing
level of 16kft, suggesting very efficient warm rain processes will
be common today (and have already been observed). Given all of
this, locally very heavy rainfall and flash flooding continues to
be our primary concern related to TS Colin.

The storm surge flooding and tornado threats could be augmented by
the eventual track of the center of Colin. A track further to the
north and west of the NHC official forecast could yield a greater
tornado threat over the Florida Big Bend, as well as storm surge
inundation closer to the higher end of forecasts (around 4 feet).
Given the uncertainty in just how the low-level wind fields will
evolve, interests along the Apalachee Bay coastline should
prepare for the possibility of 3-4 feet of inundation due to storm
surge around the afternoon high tide cycle.

&&

.MARINE...

[NO CHANGES] Hazardous marine conditions should quickly develop
within a few hours of sunrise, and gradually worsen until the
center of Colin approaches later in the afternoon. The strongest
sustained winds in our marine areas are in the 40-45 knot range
with higher gusts, and seas peak around 10-15 feet.

&&

.AVIATION [Through 06Z Tuesday]...

[NO CHANGES] Bands of scattered heavy showers will fill in
through the AM hours with more widespread heavy rain expected
through the day. In heavier showers, IFR to LIFR visibilities
should be expected under MVFR ceilings. Gusty winds associated
with TS Colin will be most likely over our southeastern most
terminals (TLH and VLD) and should be in the 20 to 25 knot range
later this afternoon. Rain will taper off gradually from west to
east starting late this afternoon, possibly clearing all of our
terminals to the east just before the end of the TAF.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   79  72  92  70  94 / 100  70  20   0   0
Panama City   84  75  87  75  85 /  80  40  10   0   0
Dothan        82  70  90  68  89 /  80  30  10   0   0
Albany        79  71  91  68  89 /  80  60  10   0   0
Valdosta      79  72  89  68  91 / 100  90  20   0   0
Cross City    80  74  89  72  92 / 100  90  30  10  10
Apalachicola  81  74  88  74  88 / 100  60  20   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...Flood Watch through late tonight for Calhoun-Central Walton-
     Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
     Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
     Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
     Jefferson-Inland Taylor-Inland Wakulla-Jackson-Lafayette-
     Leon-Liberty-Madison-South Walton-Washington.

     Tropical Storm Warning for Coastal Dixie-Coastal Franklin-
     Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Inland
     Dixie-Inland Franklin-Inland Taylor-Inland Wakulla-
     Lafayette.

     High Rip Current Risk through Tuesday morning for Coastal Bay-
     Coastal Gulf-South Walton.

     High Surf Advisory until 8 AM EDT /7 AM CDT/ Tuesday for Coastal
     Bay-South Walton.

GA...Flood Watch through late tonight for Baker-Ben Hill-Berrien-
     Brooks-Colquitt-Cook-Decatur-Dougherty-Grady-Irwin-Lanier-
     Lowndes-Miller-Mitchell-Seminole-Thomas-Tift-Turner-Worth.

AL...None.

GM...Tropical Storm Warning for All Zones.

&&

LAMERS/HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:56 PM EDTFlood WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 9 more27 hr
Jun 6, 1:56 AM EDTHigh Surf AdvisoryTAEBay, Gulf, Walton24 hr
Jun 6, 9:00 AM EDTSpecial Marine WarningTAE45 min
Jun 6, 10:12 AM EDTSpecial Marine WarningTAE48 min
Jun 6, 10:19 AM EDTFlash Flood WarningTAEJefferson, Leon, Wakulla3 hr
Jun 6, 11:17 AM EDTFlash Flood WarningTAEBay3 hr
Jun 6, 1:05 PM EDTFlash Flood WarningTAEGadsden, Jefferson, Leon, Taylor, Wakulla3 hr
Jun 6, 2:07 PM EDTFlash Flood WarningTAEBay3 hr
Jun 6, 2:58 PM EDTRiver Flood WarningTAEWakulla4 days
Jun 6, 3:52 PM EDTAreal Flood WarningTAEGadsden, Jefferson, Leon, Taylor, Wakulla3 hr
Jun 6, 4:52 PM EDTAreal Flood WarningTAEBay3 hr
Jun 6, 6:22 PM EDTSmall Craft AdvisoryTAE17 hr

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.